my son's ADHD is causing me depression

Jessica - posted on 04/26/2014 ( 1 mom has responded )

2

0

0

My son was diagnosed with ADHD, impulse control disorder, OCD and mood behavioral disorder last December 2012. At first I thought at school that they were just picking on every little thing that he did and that he couldn't do anything right without them sending a note home or sending him up to "stop and learn" (a classroom where they talk through the situation and review school rules regarding that situation and send them back to class) We tried Ritalin , which made him so violent and talk about killing himself (at 6 at that time, I know, what kid even knows about ending their life) so they took him off of it that next day and gave us an emergency referral to a psychiatrist.... fast foward to May 2013, and about 6 medications later. My son then had (still has) a skills worker that comes to our house once a week and works with him on anger and impulse control and I thought we possibly picked a great medication (Risperdal). The notes at school decreased dramatically, he wasn't throwing things in my house, hitting me, screaming or trashing his room at bed time... it was a sigh of relief!!!!!! We made it through the summer with 6 year old incidents, which were much more tolerable then a violent kid who would just scream and throw things at me when he was angry. It sounds sad, but when someone would like from an outsider point of view, I would not even judge them if they thought what a spoiled brat (that is what it looks like with some of his actions) Like he has never heard the word no before. He works himself up and gives himself headaches, breaks his stuff, slams doors, pounds on walls and has no explanation for any of it.
Last month his psychiatrist decided to try Adderall... from the hour that he took that medication, I knew it was not a good fit for him. All of the violent tendencies that he had last year were front and center. FINALLY, a month later she decided it was not a good fit for him to be on that medication, and took him off. We are now on his old medication that we saw high results with, but at a high dose. The only thing that worries me about this medication that did wonders, is they have a big lawsuit out from boys who took the medication when they were younger and developed high prolactin levels (basically what develops breasts/breast milk production). I would be devastated if the one medication that puts a great grasp on him, (and makes him a happier kid to be around and he has admitted that he feels better when on it) caused permanent defects on his body in the future.

MOST HELPFUL POSTS

MARSHA - posted on 04/26/2014

4

0

2

SORRY IFEEL FOR YOU ! I KEEP THINKING MY DAGHTER HAS IT.....WHAT SHOOULD I LOOK FOR?? IT MAY BE HER PICKING UP MY MANIC PANIC AND MOTOR MOUTH HABITS...LOL BUT NO DISRESPCET I KNOW A BOY WHO HAD IT EXTREEMLY BAD I WOULDNT WISH IT UPON ANY ONE!
WELL I WILL KEEP YOU AND YOUR SON IN MY PRAYERS! MYY DAUGHTER STUTTERED FOR 2ALMOST 3 YRS B4 KINDERGARRTEN THE SUMMER BER KINDERGARDEN i prayed after breaking down about her health and scocial >being made fun of>and no lie she stopped stuttering completely by the 2nd day of kindergarden!
Amen
good luck
GOD BLESS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms